MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Model Number 03.27.113
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 april 2023.Lot 2124065: (b)(4) items manufactured and released on 22-dec-2021.Expiration date: 2026-dec-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager: the cage 03.27.113 lot 2124965 doesn't present evident cracks or damage either on the body or on the pyramids.The cage 03.27.034 lot 148855a presents some scratches and coating delamination on the posterior side of the implant and the thread is damaged at the very beginning.The pyramids appear damaged on one of the endplates while the ones on the other are not.According to the information provided the fecectomy was performed only on the right side and then both implants were inserted (in order, the plif 11mm & then the plif 9mm).The root cause of the complaint could be related to the non-sufficient compression applied to the implants.Clinical evaluation performed by medical affairs director: few weeks after 2-level primary stabilization surgery with pedicle screws and cages, one of the posterior cages backs out.At l4-l5, posterior cages were chosen.One had a width of 11 mm and one of 9.The narrower backed out in few weeks.The most plausible causes for cage migration include insufficient compression, patient behaviour, difficulties in plate preparation.No reason to suspect a faulty device.Additional item involved in the event, batch review performed on 2 may 2023.Mectalif posterior (ti peek) 03.27.034 posterior interbody fusion device peek/ti 11x22x10 l5° (k133192) lot.148855a.Lot 148855a: (b)(4) items manufactured and released on 01-mar-2021.Expiration date: 2026-feb-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery performed due to cages migration in l4-l5, about 1 month after the primary surgery.

Brand Name
MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17001454
Report Number3005180920-2023-00368
Device Sequence Number20407167
Product Code MAX
UDI-Device Identifier07630040719438
UDI-Public07630040719438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.27.113
Device Catalogue Number03.27.113
Device Lot Number2124965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian